Discussions that mention synthroid

Hair Loss / Alopecia board


Hi, I have been on Synthroid for 7 years with hair loss the whole time. If you read posts on other websites, you'll read the hair loss with synthroid is common. You may be on too low a dose. I have searched and was told by a retired doc from Canada (Dr. Derry - ) that I need iodine every day. I went out and bought Lugol's solution and am now taking 2 small drops /day. There is very good info on the internet about iodine. It's worth a read. In any case, I'm desperate now, because my hair loss is just about to cause me to go out and look for a wig. I really don't want to go through this.cathy:confused:
For most of us, hair loss while on Synthroid indicates an increase in dose may be needed. Mine stopped falling out when my dose was increased to 225 from 200mcg. I had also added selenium to my vitamin reginmen, around the same time. Maybe it is just coincidence but I believe the higher dose as well as the selenium helped.

As for iodine, as a TT patient I haven't been told to stay away from iodine except when preparing for an I-131 treatment or scan. It may well be different for Hashi sufferers and others who still have their thyroids.